top of page
_edited.jpg

Patient stories

"I used Escitalopram medication for five weeks at a very low dose, during which I became seriously ill. The medicine caused an inflammatory thin-fiber neuropathy that suddenly spread throughout my body, and life-threatening autonomic dysfunction. Additionally, I developed neuropathy of the cranial nerves and the pudendal nerve, severe brain-level inflammation, and resulting significant cognitive impairment. My vision has also changed permanently. My emotional life slowed down considerably, and I went from a full life to being seriously ill in just a couple of months." - Anonymous

"When discontinuing the medication, severe withdrawal symptoms, dysautonomia, and disorders of the autonomic nervous system can occur. I myself was unaware of these nervous system disorders caused by the drug, and no healthcare professional communicated them to me. When I shared about the problems, they were not willing to believe that they were caused by the medication, but encouraged me to continue with the medical treatment. At the moment, I suffer from very poor peripheral blood circulation and numbness of the skin, even though I have managed to stop the medication. It's hard for me not to think that the use of the medication would not have had an effect on my physical well-being, not to mention the mental aspect. I also suffer from difficulty in experiencing pleasure from things, and I feel that my emotions have become subdued. Due to the symptoms, my future goals and prospects have narrowed down. The harms caused by the medication should be taken seriously within healthcare, and solutions should be sought for the treatment of the condition, because basic rights do not seem to be realized for those of us who suffer from PSSD." - Anonymous

"I stopped taking mood medications years ago, and the problems caused by them have not eased even though time has passed. I have no sexual desires whatsoever; the genital area is almost completely numb. I also suffer from anhedonia, memory problems, blurred vision, and tinnitus. My quality of life has suffered significantly; I can no longer engage in social activities, and my future plans have narrowed down. My thoughts are strongly fixated on this condition; I hope that healthcare can provide assistance for us as quickly as possible and that a remedy will be found." - Anonymous

"This is probably one of the worst things a person can experience in their life. I don't have the chance to get to know myself, my own dreams, or even what I want. That opportunity was taken away from me at a young age. It feels painful when others my age are planning where to study, some even have stable jobs, families, or other things that belong to this age, and here I am wondering how I'll get through this day.

Because of this illness, I can't study or work, which is something I absolutely want to do. I also don't have much physical energy; the everyday struggles take nearly everything out of me. I'm not who I really am; there's a wall between me and my illness that prevents me from seeing who I truly am.

The medications that were supposed to help me took everything from me, and I have to pay that price every single day, hour, minute. On top of it all, most doctors don't take this seriously, and help is hard to come by. They view it as psychological, which it absolutely is not. I know life is unfair, but does it really have to be this cruel?

I can't even touch myself anymore or look at myself in the mirror, because the numbness caused by the illness is so overwhelming, as if I don't exist at all. All possibilities for normal things have been taken away from me. I can't even date, let alone start a family in this condition. However, I would really love to study, get to know new people, and perhaps even have a family someday. The only thing that keeps me going somehow is the hope for a better and healthier life. If I could get help for this, it would feel like a miracle on earth." - Anonymous

bottom of page